MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO REFLECT METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO REFLECT METER; GLUCOSE MONITORING SYS/KIT
Model Number 023-878
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Shaking/Tremors (2515)
Date of Event 03/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, the lay user/patient contacted lifescan (lfs) (b)(4), alleging that her onetouch verio reflect meter was reading inaccurately high compared to her feelings and/or normal readings.This complaint was classified based on information obtained from the customer care agent (cca) during the initial call.The patient reported that the alleged issue began on (b)(6) 2022.The patient claimed obtaining blood glucose readings of ¿201 mg/dl¿ at 4 am and ¿209 mg/dl¿ at 5 am with the subject meter.The patient stated that she manages her diabetes with diet and exercise and takes non-diabetes related medication (novatec, twice a day).The patient denied that she made any changes to her usual diabetes management regimen in response to the alleged issue.On that same morning, between 4 and 5 am, the patient started ¿shaking¿.The patient claimed that she got some rest, took another blood glucose test at her usual time 6:40 am and received a result of ¿230 mg/dl¿ on the subject meter.The patient informed that she ate breakfast (4 rusks with white cheese) and indicated that she felt a bit better.There was no report of any medical treatment/intervention received as a result of the alleged issue.During troubleshooting, the cca confirmed that the unit of measure was set correctly on the subject meter and that the patient was following the correct testing procedure.The cca established that the test strip vial was intact, that the test strips had been stored properly, were not open beyond their discard date and had not expired.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event while using the product.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
OT VERIO REFLECT METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key13745306
Report Number2939301-2022-03018
Device Sequence Number4607547
Product Code NBW
UDI-Device Identifier00353885011709
UDI-Public00353885011709
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number023-878
Device Lot Number4793635
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/09/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/12/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown